Alert archive / Rhode Island / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Boston/Norton, MA

August 23, 2022Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Aug 23, 2022, 3:54 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2022, 3:54 PM EDT (19:54 UTC)
Expired
Aug 23, 2022, 6:45 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 3:57 PM EDTFLOODEast Providence, RIAMHERST STREET CLOSED DUE TO FLOODING.
Aug 23, 3:58 PM EDTFLOODCranston, RICAR STUCK IN STREET FLOODING ON VINTON AVE.
Aug 23, 4:02 PM EDTFLOOD1 Nw East Providence, RIBROADWAY COMPLETELY FLOODED AFTER JUNIPER ST TO LAURA ST.
Aug 23, 4:14 PM EDTFLOODCentral Falls, RICAR STUCK IN STREET FLOODING ON HIGGINSON AVE UP TO THE KNEES ON PEOPLE.
Aug 23, 5:20 PM EDTFLOODEast Providence, RIWATERMAN AVE FLOODED AND IMPASSABLE.
Aug 23, 5:52 PM EDTFLOODEast Providence, RIFLOODED AND IMPASSABLE ROADS AT PIMLICO , SNAKE POND ROAD, AND AT COUNTRY FARM ROAD,.
Aug 23, 6:09 PM EDTFLOODEast Providence, RIBACK AT BAY ROAD AT BOURNDALE ROAD FLOODED AND IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

406 
WGUS51 KBOX 231954
FFWBOX
MAC005-023-RIC001-003-007-232245-
/O.NEW.KBOX.FF.W.0001.220823T1954Z-220823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
354 PM EDT Tue Aug 23 2022

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Northwestern Bristol County in southeastern Massachusetts...
  West Central Plymouth County in southeastern Massachusetts...
  Northern Bristol County in Rhode Island...
  Northeastern Kent County in Rhode Island...
  Southeastern Providence County in Rhode Island...

* Until 645 PM EDT.

* At 354 PM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 4 and 6 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Providence, Warwick, Cranston, Pawtucket, Taunton, East 
  Providence, Cumberland, North Providence, West Warwick, Johnston, 
  North Attleborough, Bridgewater, Attleboro, Mansfield, 
  Middleborough, Easton, Smithfield, Lincoln, Central Falls and 
  Norton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4183 7155 4192 7138 4198 7139 4199 7138
      4203 7121 4203 7108 4197 7081 4180 7112
      4176 7117 4171 7136 4169 7150

FLASH FLOOD...OBSERVED

$$

Belk
2 follow-up statements
051 
WGUS71 KBOX 232142
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
542 PM EDT Tue Aug 23 2022

MAC005-023-RIC001-003-007-232245-
/O.CON.KBOX.FF.W.0001.000000T0000Z-220823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Plymouth MA-Bristol RI-Kent RI-Providence RI-
542 PM EDT Tue Aug 23 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS 
EVENING FOR NORTHWESTERN BRISTOL, WEST CENTRAL PLYMOUTH, NORTHERN 
BRISTOL, NORTHEASTERN KENT AND SOUTHEASTERN PROVIDENCE COUNTIES...

At 542 PM EDT, trained weather spotters reported thunderstorms 
produced heavy rain across the warned area. Between 4 and 7 inches 
of rain have fallen earlier this afternoon. Flash flooding is 
ongoing. Any additional rainfall this evening may exacerbate 
flooding.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Providence, Warwick, Cranston, Pawtucket, Taunton, East 
  Providence, Cumberland, North Providence, West Warwick, Johnston, 
  North Attleborough, Bridgewater, Attleboro, Mansfield, 
  Middleborough, Easton, Smithfield, Lincoln, Central Falls and 
  Norton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4183 7155 4192 7138 4198 7139 4199 7138
      4203 7121 4203 7108 4197 7081 4180 7112
      4176 7117 4171 7136 4169 7150

FLASH FLOOD...OBSERVED

$$

Belk
874 
WGUS71 KBOX 232243
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
643 PM EDT Tue Aug 23 2022

MAC005-023-RIC001-003-007-232253-
/O.EXP.KBOX.FF.W.0001.000000T0000Z-220823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Plymouth MA-Bristol RI-Kent RI-Providence RI-
643 PM EDT Tue Aug 23 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT THIS EVENING FOR 
NORTHWESTERN BRISTOL, WEST CENTRAL PLYMOUTH, NORTHERN BRISTOL, 
NORTHEASTERN KENT AND SOUTHEASTERN PROVIDENCE COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4183 7155 4192 7138 4198 7139 4199 7138
      4203 7121 4203 7108 4197 7081 4180 7112
      4176 7117 4171 7136 4169 7150

$$

Belk

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:09 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 23, 3:09 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
309 PM EDT Tue Aug 23 2022

.SYNOPSIS...

Scattered thunderstorms with locally heavy rain come to an end this
evening. Then dry but warm weather follows Wednesday, with
slightly lower humidity Thursday. A cold front may trigger
scattered thunderstorms Friday afternoon/evening, along with
warm and humid conditions. High pressure will bring dry, lower
humidity and warm days but comfortably cool nights this weekend.
Heat and humidity likely return early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

An upper level low is in the process of slowly moving east through
southern New England today with a surface low and associated cold
front swinging through. This will continue to bring rounds of
convection to the region this afternoon into the early evening both
from the west ahead of the cold front and from the south as the
previously stationary front lifts north. This semi-stationary front
has lifted further north, dissecting RI and far southeast MA, and
this has helped to initiate the showers and thunderstorms generally
along the I-95 corridor from Hartford to Providence, moving north.
Plenty of instability for these storms to work with (mesoanalysis
indicates 1500-2000 J/kg of CAPE, maximized over southwest southern
New England thanks to the amount of sunshine they received earlier
in the day compared to southeast MA. Bulk shear is less robust, and
maximized (30 kt) over southeast MA, removed from the instability
maximum. Still, that is enough shear to get some rotation in these
storms. A waterspout was reported with a cell moving into New London
county, and many of these cells have had broad, mesocyclonic
rotation in them. Fortunately they have also been fairly vertical,
pulsing up and coming back down pretty quickly, and this should be
the theme of the afternoon. Can't rule out a severe storm or two but
it should be the exception rather than the rule. The main threat
would be from damaging winds associated with wet microbursts.
Secondary would be a chance for localized urban and poor drainage
flooding issues thanks to high PWATs and weak steering flow (slow
moving storms). Flash Flood Guidance is quite high thanks to our
ongoing drought, but if any location were to get a training storm
overhead they could have flooding issues. Sunset and loss of daytime
heating will significantly curtail our shower and thunderstorm
activity after 9 to 10 PM. The disturbance shifts east out of
southern New England leaving us with dry conditions for the rest of
the night.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

Wednesday will be much quieter than the previous few days as the
trough further deamplifies and the surface low begins to be replaced
by high pressure. Low level flow veers to the W/NW pulling in a
marginally drier airmass and keeping showers out of the forecast for
most locations. The one exception may be portions of eastern MA
where a weak impulse rounding the base of the trough may be enough
to kick off a few scattered showers during the peak heating hours.
Though we won't have a significant change in airmass, mostly sunny
skies will allow for temps topping out about 5 degrees warmer than
today, in the mid to upper 80s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...

Highlights...

* Overall dry and warm pattern continues into next week with best
  chance of showers/storms Fri and perhaps again Tue next week

* Warmer than normal Thu/Fri with highs 85-90 & dew pts in the 60s,
  not excessive heat/humidity but definitely a summer airmass

* Beautiful weather for the weekend, warm days & cool nights along
  with comfortable humidity away from the coastline

Thursday and Friday...

Short wave ridging will provide dry, pleasant weather and slightly
less humid conditions, with PWATs and dew pts in the upper 50s and
lower 60s away from the coastline. Above normal temps aloft combined
with WNW flow will yield a warm day with highs 85-90. Normal
high/low for late August is upper 70s/lower 80s and lows 60-65. Even
warmer and more humid Fri ahead of approaching short wave trough,
with highs in the upper 80s to lower 90s, and dew pts in the 60s to
near 70 along the south coast. Not record breaking or excessive, but
definitely feeling like summer Fri. Chance of afternoon/evening
storms with approaching short wave and associated cool front.
Ensembles indicate not an ideal setup for severe weather, with probs
of greater than 500 j/kg of CAPE over CT/RI and southeast MA.
Meanwhile highest probs of 40+ of wind at 500 mb across northern
portions of NY/VT/NH. Thus, not much overlap in shear and
instability. Then again, 3 days away and lots can change.

The Weekend & Early Next Week...

Refreshing post frontal airmass overspreads SNE this Saturday with
decreasing PWATs and dew pts lowering in the mid and upper 50s. This
will support warm days and cool nights this weekend. Highs 80-85
Sat, cooler along the coast with seabreezes. A comfortably cool
night Sat night/Sunday morning, in response to a 1025 mb high
cresting over SNE. This will yield lows in the 50s outside the urban
areas. Given this setup, sided with the cooler MOS datasets to
derive mins. Airmass slowly modifies each day with highs in the mid
to upper 80s Sunday and then approaching 90 by Monday, along with
increasing humidity as dew pts rising into the 60s by then. Likely
remaining dry Sun and Mon, but by Tuesday ensembles indicate the
next northern stream trough approaching. Thus, an increasing risk of
scattered showers/thunderstorms next Tue/Wed. Increasing heat and
humidity likely, as ensembles indicate subtropical ridge builds up
the east coast ahead of approaching Great Lakes trough.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

12Z TAF Update: Medium confidence.

Today...Medium confidence

Should see IFR/LIFR conditions improve after sunrise with fog
lifting and stratus becoming more BKN or perhaps SCT. MVFR or
VFR ceilings expected by this afternoon. Showers and
thunderstorms push through the region beginning early afternoon.

Tonight...Medium confidence

VFR across the interior. MVFR/IFR ceilings linger over the south
coast, Cape, and Islands.

Wednesday...High confidence

VFR. Light westerly winds becoming southwesterly.

KBOS...High confidence in TAF.

KBDL...High confidence in TAF.

Outlook /Thursday through Saturday/...

Wednesday Night through Thursday Night: VFR.

Friday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, slight chance TSRA.

Friday Night: VFR. Chance SHRA, isolated TSRA.

Saturday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

This afternoon...

Southwesterly winds prevail over the southern waters while
southeasterly winds prevail over the eastern waters. Seas rise
to 3 to 4 feet over the southern waters and 2 to 3 feet over the
eastern waters outside of Boston Harbor.

Tonight...

Seas may approach SCY criteria over the outer zones of the south
coastal waters. Otherwise fairly quiet with modest southwest winds.

Wednesday...

Benign conditions over the coastal waters again on Wednesday with
diminishing winds and subsiding seas.

Wednesday night...

W winds 5-10 kts. Seas 3-4 ft.

Outlook /Thursday through Saturday/...

Thursday through Thursday Night: Winds less than 25 kt.

Friday: Winds less than 25 kt. Slight chance of rain showers.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.

Saturday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...Nocera
AVIATION...Nocera/BW
MARINE...Nocera/BW
Hazardous weather outlook, Aug 23, 5:27 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
527 AM EDT Tue Aug 23 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-240930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
527 AM EDT Tue Aug 23 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop this afternoon, with
the greatest concentration in the interior. A few strong storms are
possible with gusty winds and heavy rainfall the primary threat.
Localized urban and poor drainage nuisance flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-240930-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
527 AM EDT Tue Aug 23 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 23, 2:45 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
245 PM EDT Tue Aug 23 2022

CTZ002-MAZ009-011-231945-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
245 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of northwestern
Hartford and southwestern Hampden Counties through 345 PM EDT...

At 245 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Hartford, or 10 miles northeast of Torrington, moving northeast
at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Westfield, Windsor, Agawam, Simsbury, Bloomfield, Avon,
Suffield, Windsor Locks, Granby, East Windsor, Canton, Southwick,
Burlington, East Granby, Hartland, Granville and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4205 7306 4216 7273 4191 7256 4179 7297
      4180 7297 4181 7295 4183 7294 4185 7295
      4189 7294 4190 7291 4197 7289 4197 7303
      4204 7301 4204 7305
TIME...MOT...LOC 1845Z 239DEG 9KT 4191 7295

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk
Special weather statement, Aug 23, 2:52 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
252 PM EDT Tue Aug 23 2022

CTZ002>004-MAZ004-011-012-231945-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
252 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford, southwestern
Worcester and southeastern Hampden Counties through 345 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Windsor, or near South Windsor, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Manchester, Enfield, Vernon, Windsor, South Windsor, Southbridge,
Ellington, Tolland, Windsor Locks, Coventry, Stafford, Somers, East
Windsor, Sturbridge, Monson, Woodstock, Willington, Hampden, Warren
and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4176 7253 4191 7266 4219 7220 4197 7200
TIME...MOT...LOC 1852Z 236DEG 16KT 4188 7252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk
Special weather statement, Aug 23, 3:07 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
307 PM EDT Tue Aug 23 2022

MAZ003-004-008-010-011-232000-
Western Hampshire MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
307 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and central
Hampden Counties through 400 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holyoke, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton, West
Springfield, Ludlow, South Hadley, Easthampton, Belchertown,
Wilbraham, Palmer, Ware, Granby, Southampton, Hadley, Warren, West
Brookfield and Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4212 7269 4229 7278 4246 7229 4221 7217
TIME...MOT...LOC 1906Z 250DEG 14KT 4223 7265

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk
Special weather statement, Aug 23, 3:34 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
334 PM EDT Tue Aug 23 2022

CTZ002-MAZ009>011-232015-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
334 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of north central
Hartford, south central Hampshire and eastern Hampden Counties
through 415 PM EDT...

At 327 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granby, or 8 miles southwest of Agawam, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst, Windsor,
Agawam, West Springfield, Simsbury, Ludlow, Bloomfield, South Hadley,
Easthampton, Longmeadow, Suffield, East Longmeadow, Belchertown,
Wilbraham and Windsor Locks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4236 7251 4216 7227 4188 7277 4201 7294
TIME...MOT...LOC 1927Z 227DEG 24KT 4200 7279

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk
Special weather statement, Aug 23, 3:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
344 PM EDT Tue Aug 23 2022

CTZ002-003-MAZ011-232045-
Hartford CT-Tolland CT-Eastern Hampden MA-
344 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of western Tolland,
Hartford and south central Hampden Counties through 445 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or near Farmington, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, East Hartford,
Enfield, Southington, Newington, Vernon, Windsor, Agawam, South
Windsor, Farmington, Simsbury, Bloomfield, Avon, Plainville,
Suffield, Ellington and Windsor Locks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4181 7295 4184 7294 4185 7295 4189 7294
      4190 7291 4194 7290 4209 7269 4187 7247
      4158 7294 4164 7294 4164 7299 4180 7302
TIME...MOT...LOC 1943Z 232DEG 15KT 4178 7295

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk
Special weather statement, Aug 23, 3:51 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
351 PM EDT Tue Aug 23 2022

CTZ002>004-MAZ004-011-012-232045-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
351 PM EDT Tue Aug 23 2022

...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford, southwestern
Worcester and southeastern Hampden Counties through 445 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stafford, or 8 miles east of Enfield, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Vernon, Southbridge, East Longmeadow, Ellington, Tolland,
Charlton, Palmer, Stafford, Somers, Dudley, East Windsor, Thompson,
Sturbridge, Monson, Woodstock, Willington, Hampden, Warren and
Ashford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4186 7246 4199 7258 4223 7213 4199 7192
TIME...MOT...LOC 1951Z 240DEG 13KT 4196 7238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:36 PM EDTSpecial Weather StatementBOXProvidence54 min
Aug 23, 1:41 PM EDTSpecial Weather StatementBOXProvidence64 min
Aug 23, 3:33 PM EDTAreal Flood WarningBOXBristol, Kent, Providence21 min
Aug 23, 5:17 PM EDTSpecial Weather StatementBOXProvidence58 min
Aug 23, 5:58 PM EDTSpecial Weather StatementBOXProvidence62 min
Aug 23, 2:02 PM EDTSpecial Weather StatementBOXFranklin58 min
Aug 23, 2:17 PM EDTSpecial Weather StatementBOXHampshire58 min
Aug 23, 2:32 PM EDTSpecial Weather StatementBOXNorfolk58 min
Aug 23, 2:45 PM EDTSpecial Weather StatementBOXHampden60 min
Aug 23, 3:07 PM EDTSpecial Weather StatementBOXHampden53 min
Aug 23, 3:17 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester58 min
Aug 23, 3:34 PM EDTSpecial Weather StatementBOXHampden41 min
Aug 23, 4:01 PM EDTSpecial Marine WarningBOX59 min
Aug 23, 4:09 PM EDTSpecial Weather StatementBOXWorcester66 min
Aug 23, 4:28 PM EDTSevere Thunderstorm WarningBOXWorcester62 min
Aug 23, 4:58 PM EDTSpecial Weather StatementBOXPlymouth47 min
Aug 23, 5:21 PM EDTSpecial Marine WarningBOX54 min
Aug 23, 5:27 PM EDTSpecial Weather StatementBOXBarnstable63 min
Aug 23, 5:43 PM EDTSpecial Weather StatementBOXBarnstable62 min
Aug 23, 6:17 PM EDTSpecial Marine WarningBOX118 min
Aug 23, 6:23 PM EDTSpecial Marine WarningBOX67 min
Aug 23, 6:40 PM EDTSpecial Weather StatementBOXNorfolk65 min

Nearby

Flash Flood Warnings in Rhode Island, 2022Flash Flood Warnings in Massachusetts, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.